MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC WEB II MEMORY EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC WEB II MEMORY EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G22303
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, ercp, the physician used a cook web ii memory extraction basket.It was reported that during an attempt to extract stones, the basket was maneuvering around the stone and attempting to crush it when the drive wire detached from the handle and exited the plastic sheath.The device was removed, the procedure was halted, and it could not be completed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully retracted into the tubing.The drive wire has ruptured through the proximal tubing.The clear catheter has torn from 30cm distal to the purple shrink tube to the purple shrink tubing, including an additional 10mm torn into the purple shrink tubing.During a function test the handle would move freely however the drive wire segment ruptured through the tubing would buckle and the basket would not advance.The basket was pulled by the tip out of the distal end of the catheter for inspection, the basket was found to be significantly deformed, likely due to force during attempted fracture of the stone, but otherwise intact.A yellow substance was noted within the basket wires.Basket retraction was possible, but with some noted resistance.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the product said to be involved confirmed the report.The proximal drive wire has ruptured through the sheath.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.To prevent damage to the device, the instructions for use (ifu) states, "this device should never be coiled in less than an 8-inch (20 cm) diameter." the instructions for use (ifu) states, "confirm the desired position of the basket sheath relative to the target.Advance the basket out of the sheath by pushing forward on the handle.Caution: pulling on the sheath while advancing or retracting the basket may damage the device, rendering it inoperable." basket deployment difficulties and buckling of the drive wire can occur if the device experiences excessive pressure.Resistance in basket extension and damage to the outer catheter can occur if the elevator of the endoscope is used to deflect the device at a sharp angle.Prior to distribution, all web ii memory extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
WEB II MEMORY EXTRACTION BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 
3367440157
MDR Report Key22903154
Report Number1037905-2025-00618
Device Sequence Number8931859
Product Code LQR
UDI-Device Identifier00827002223035
UDI-Public(01)00827002223035(17)270916(10)W4870608
Combination Product (Y/N)N
Initial Reporter StateWI
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22303
Device Catalogue NumberMSB-35-2X4
Device Lot NumberW4870608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 SCOPE
Patient SexUnknown